Results 1 to 9 of 9
Like Tree2Likes
  • 1 Post By shawn156
  • 1 Post By BookishBG
Vicodin taper question number 1,284,327
  1. #1
    tripleR is offline New Member
    Join Date
    Aug 2013
    Posts
    3

    Default Vicodin taper question number 1,284,327

    Hey, long story short: I've been taking vicodin (5-325) for about 2 years now. At my highest I was taking 6 a day (30 mg). That was 2-3 months ago. Since then I have walked it down to 20 mg. I take a half (2.5 mg) at 7 a.m., 9, 11, 1 p.m., 3, 5, 7 and 9. I've been doing this at least 4 weeks now. And while I have cut my dose 33%, it's weird, because some days it's a cinch and I think I could cut down even further, and even now, some days it's a struggle. I would have thought by now that it would have gotten a lot easier. I'm not complaining, as it is a lot easier now than the first day I cut to 20 mg. But how long before I can reasonably expect to start cutting down even more?

    I realize that because I've been on them 2 years this will take a little longer, but I thought progress would have come faster having really dedicated myself to 20 mg a day for the last month. And I'm in really good shape in that I have a regular supply from a doctor. I just got my most recent script, so I am sticking to the plan of just very gradual reduction.

    A side note: even on the days when I feel like I can cut it down pretty easy, I still take my regular half pill every 2 hours. I figure it's best not to push it; keep giving your body a regular dose, and it will eventually need less and less.

    Thoughts? Should I be making more progress than I am, or am I doing just fine and stick with it, slowly but surely?

  2. #2
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,926

    Default

    In my opinion, I would just quit taking it. You are really making no progress at all. If you just quit at that low of a dose I wouldn't expect that you'd have w/d's very long or that the w/d would be very difficult. 3-5 days of flu-like symptoms. You haven't been taking them all that long and you are not taking very much at all. If you want to taper, every 4 days take out one of your doses and you'll be through in no time. Like I said though, the worst thing that will happen to you is that you will feel like you have a mild flu for the first maybe 3-4 days and then you will start feeling better and better. I was taking over 100mg. a day for almost 10 years and went c/t and felt better by day 5. It's up to you what you want to do.

    Peace,

    Iloerose

  3. #3
    tripleR is offline New Member
    Join Date
    Aug 2013
    Posts
    3

    Default

    Thanks for the reply. I have dropped from 6 pills to 4, which I consider pretty good. And I am aware that in comparison to a lot of people I'm taking a relatively low dose. But nonetheless, I do feel like >>>> if I put a dose off or like a few times when I've had to go a day on 2 waiting for a script. I don't mean to be overly dramatic, it's just that I would really like to avoid that 3-5 days of flu-like symptoms if I can by just tapering.

  4. #4
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,926

    Default

    You'll avoid some of it, especially since you're only taking 20mg. Sounds to me like you're just scared of the w/d and perhaps unsure of giving up the vikes. Trust me, we all are, doesn't matter how much we've taken or how long. Meanwhile, while you're tapering and you can taper way faster than you are, get good exercise, stay hydrated, and eat well. Good luck.

    Peace

    Iloerose

  5. #5
    tripleR is offline New Member
    Join Date
    Aug 2013
    Posts
    3

    Default

    Definitely scared of the WD's, definitely not unsure about giving up the vikes. I haven't taken a pill to get high in a month, just to stave off the WD's. I've made my choice and I'm quitting, but I'd just like to make it as painless as possible. I figure I have the opportunity, so why not make it easier on myself?

  6. #6
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,926

    Default

    Well, triple r, if it helps to taper do so, only don't get complacent. You want your body to start generating natural endorphines. Stay hydrated, get exercise. Keep going forward, no matter what!

    Peace,

    Iloerose

  7. #7
    shawn156 is offline Member
    Join Date
    Feb 2012
    Posts
    172

    Default

    I agree with iloerose said.Just c/t them and you may not even have that bad of a w/d. Maybe run to the bathroom a little more often at the dose you are taking. I came off about a 60mg a day dose and it wasn't really that bad.I understand the being scared part,just keep some gatorade and immodium around .Drink lots of gatorade and it will help a lot.
    I had to go back on them since my last car wreck and been in pain since then. I have some bulging disc and stenosis in my lower back and a herniated disc at C5-6.I have already been thinking about stopping once again to see where my true pain is, Good luck and hope you make it to getting clean.
    iloerose likes this.

  8. #8
    BookishBG is offline New Member
    Join Date
    Aug 2013
    Posts
    17

    Default

    I agree with the other replies. I think c/t is the best route for you, but it is for you to decide. It's easy for that taper to keep u on the vice for much longer than is really necessary. If u really gave put your mind to quitting, I think the taper from 20mg is just extending the situation without need. I recently detoxed from 70mg a day c/t and it really wasn't that bad. I was surprised. The Thomas Recipe helps a lot and would prob. do wonders at ur dosage. Just do it! You can! You'll feel about back to normal by day 4 or 5. Much better than drawing it out any longer. Good luck!!
    iloerose likes this.

  9. #9
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,926

    Default

    Hey, Shawn, sorry you're having problems again. You know we're here if you decide to c/t! Stay strong and hang tough!

    Peace,

    Iloerose

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22